Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 46, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 21, 2002, 3:07 AM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2002, 3:07 AM CDT (08:07 UTC)
- Expired
- Apr 21, 2002, 3:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:04 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 21, 3:04 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 304 AM CDT SUN APR 21 2002 UPPER SYSTEM MOVING OUT ACROSS WESTERN KANSAS THIS MORNING WITH JET MAX MOVING ACROSS SOUTH CENTRAL KANSAS. BEST FORCING MOVING ACROSS EASTERN KANSAS FOR A FEW MORE HOURS THEN SHIFTS OFF TO THE EAST. WILL GO WITH SCT THUNDERSTORMS EARLY THIS MORNING. A FEW SHOWERS POSSIBLE EARLY IN NORTH CENTRAL KANSAS. AS SYSTEM DEPARTS TODAY CLOUDS SHOULD BEGIN TO DECREASE FROM WEST TO EAST ACROSS THE CWA. MOSTLY CLEAR SKIES EXPECTED TONIGHT AS HIGH SETTLES OVER THE AREA AND WINDS GO LIGHT...WILL INTRODUCE AREAS OF FOG TONIGHT FOR EASTERN 2/3 OF CWA WITH PATCHY FOG ACROSS THE WESTERN 1/3. LOWS TONIGHT WILL NOT DEVIATE MUCH FROM CURRENT FORECAST WHICH IS A TAD COOLER THAN GUIDANCE. FOG SHOULD LAST INTO MID MORNING MONDAY THEN BURN OFF. A SHORTWAVE SLIDES SOUTHEAST ACROSS EASTERN NEBRASKA AND NORTHEAST KANSAS MONDAY EVENING. ELEVATED INSTABILITY INCREASES ACROSS NORTH CENTRAL KANSAS LATE MONDAY AFTERNOON. MOISTURE INCREASES AND POOLS ACROSS NORTHEAST KANSAS...THUS WILL INTRODUCE A SMALL CHANCE FOR THUNDERSTORMS. NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY MORNING WITH ANOTHER FRONT PASSING THROUGH AND NORTHWEST FLOW SHORTWAVE TROUGH. NEXT CHANCE IS LATE FRIDAY NIGHT AND SATURDAY. .TOP...NONE. 53
In the hours before
Special weather statement, Apr 20, 9:45 PM CDT, 5 hours 22 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-210900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT SAT APR 20 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY STILL BE NEEDED OVERNIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE...MAINLY FROM 11 PM THROUGH 5 AM...ACROSS THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL AND STRONG GUSTY WINDS. AN UPPER LEVEL STORM SYSTEM IN THE SOUTHERN ROCKIES IS BEGINNING TO MOVE RAPIDLY NORTHEAST. MEANWHILE...DEVELOPING LOW PRESSURE AND A WARM FRONT ACROSS OKLAHOMA, WILL MOVE NORTH INTO SOUTHEAST KANSAS LATE IN THE NIGHT. VERY MOIST...UNSTABLE AIR WILL BE LIFTED NORTHWARD ABOVE THE WARM FRONT, WHICH WILL HELP TO PRODUCE THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. 38
Local storm report, Apr 21, 2:31 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
231 AM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM 2 W OSAGE CITY KS .75 INCH HAIL
04/21/02 OSAGELocal storm report, Apr 21, 2:57 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
257 AM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 AM 3 S PLEASANT GROVE KS .75 INCH HAIL
04/21/02 DOUGLAS SPOTTER REPORTED DIME
SIZE HAIL NEAR
ZARCO...SOUTH OF
PLEASANT GROVEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:40 AM CDT | Severe Thunderstorm Warning | TOP | 35 min | |
| Apr 21, 2:07 AM CDT | Severe Thunderstorm Warning | TOP | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.